Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 23, 2007, 2:12 PM MDT for Eddy County, New Mexico. It was in force for 63 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2007, 2:12 PM MDT (20:12 UTC)
- Expired
- Mar 23, 2007, 3:15 PM MDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 184 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 2:14 PM MDT | HAIL 1 | 7 Nw Carlsbad, NM | QUARTER SIZE HAIL 7 NW CARLSBAD ON HIGHWAY 285. |
| Mar 23, 2:23 PM MDT | HAIL 1.25 | 5 Nnw Carlsbad, NM | HALF DOLLAR SIZE HAIL IN THE MCNEW SUBDIVISION NNW OF CARLSBAD ON HIGHWAY 285. |
| Mar 23, 2:39 PM MDT | HAIL 0.75 | Loving, NM | AT 1 MILE EAST OF THE 285 AND STATE ROAD 31 JUNCTION IN THE CITY OF LOVING. |
| Mar 23, 2:44 PM MDT | HAIL 0.88 | Otis, NM | 6 MILES SOUTHEAST OF CARLSBAD. |
| Mar 23, 2:51 PM MDT | HAIL 0.75 | Whites City, NM | |
| Mar 23, 2:53 PM MDT | HAIL 0.75 | Loving, NM | |
| Mar 23, 2:53 PM MDT | HAIL 1 | 1 N Malaga, NM | |
| Mar 23, 2:53 PM MDT | HAIL 1 | Whites City, NM | |
| Mar 23, 2:54 PM MDT | HAIL 1.5 | 3 W Carlsbad, NM | |
| Mar 23, 2:58 PM MDT | HAIL 1 | Carlsbad, NM | AT THE HIGH SCHOOL. |
| Mar 23, 3:05 PM MDT | HAIL 0.88 | 2 W Loco Hills, NM | NICKEL HAIL ON HIGHWAY 282. |
| Mar 23, 3:07 PM MDT | HAIL 1.25 | 1 W Carlsbad, NM | |
| Mar 23, 3:12 PM MDT | HAIL 1.75 | 16 S Lakewood, NM | |
| Mar 23, 3:13 PM MDT | HAIL 0.75 | 6 S Carlsbad, NM | |
| Mar 23, 3:13 PM MDT | HAIL 1.75 | 12 N Carlsbad, NM | AT BRANTLEY LAKE STATE PARK. |
| Mar 23, 3:21 PM MDT | HAIL 1.75 | 10 S Artesia, NM | ON 285. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 232015
SVRMAF
NMC015-232115-
/O.NEW.KMAF.SV.W.0026.070323T2012Z-070323T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
212 PM MDT FRI MAR 23 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 315 PM MDT
* AT 208 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS LOCATED 2 MILES
NORTHWEST OF CARLSBAD. THE SECOND STORM WAS LOCATED 5 MILES SOUTH
OF MALAGA. BOTH STORMS WERE MOVING NORTH AT 35 MPH.
* THE SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS...
AVALON...
LAKEWOOD...
MALAGA...
ARTESIA...
SEVEN RIVERS...
DAYTON...
ATOKA...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3204 10454 3203 10416 3204 10391 3206 10378
3234 10376 3261 10385 3294 10384 3292 10441
$$2 follow-up statements
000
WWUS54 KMAF 232027
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM CDT FRI MAR 23 2007
NMC015-232115-
/O.CON.KMAF.SV.W.0026.000000T0000Z-070323T2115Z/
EDDY NM-
225 PM MDT FRI MAR 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR EASTERN EDDY COUNTY...
AT 223 PM MDT...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR
SIZE HAIL 5 MILES NORTH...NORTHWEST OF CARLSBAD ON HIGHWAY
285 NEAR THE SUBDIVISION OF MCNEW. THE STORM WAS MOVING NORTH
AT 35 MPH.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
LAKEWOOD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3204 10454 3203 10416 3204 10391 3206 10378
3234 10376 3261 10385 3294 10384 3292 10441
$$000
WWUS54 KMAF 232049
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 PM CDT FRI MAR 23 2007
NMC015-232115-
/O.CON.KMAF.SV.W.0026.000000T0000Z-070323T2115Z/
EDDY NM-
240 PM MDT FRI MAR 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR EASTERN EDDY COUNTY...
AT 239 PM MDT...A TRAINED WEATHER SPOTTER REPORTED PENNY SIZE HAIL
1 MILE EAST OF THE HIGHWAY 285 AND STATE ROUTE 31 INTERSECTION
IN THE TOWN OF LOVING. THE TRAIN SPOTTER ALSO REPORTED NICKEL
SIZE HAIL IN THE TOWN OF OTIS.
AT 239 PM MDT DOPPLER RADAR INDICATED SCATTERED SEVERE THUNDERSTORMS
ACROSS THE EASTERN HALF OF EDDY COUNTY. ONE SEVERE STORM WAS LOCATED
NEAR MALAGA. A SECOND SEVERE STORM WAS 5 MILES SOUTH OF CARLSBAD.
A THIRD STORM WAS LOCATED 5 MILES SOUTH OF WHITES CITY.
THE STORMS WERE MOVING TO THE NORTH AT 40 MPH.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
CARLSBAD...LAKEWOOD...WHITES CITY...LOCO HILLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3204 10454 3203 10416 3204 10391 3206 10378
3234 10376 3261 10385 3294 10384 3292 10441
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 12:52 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 23, 12:52 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 PM CDT FRI MAR 23 2007
.SHORT TERM...
UPPER LOW OVER NORTHERN SONORA MEXICO WILL LIFT NORTHEASTWARD
ACROSS NEW MEXICO TONIGHT. VISIBLE SATELLITE INDICATES TOWERING
CUMULUS ACROSS THE UPPER TRANS PECOS AND BIG BEND AREAS CONTINUES TO
BUILD WITH CONVECTIVE INSTABILITIES INCREASING /2000 TO 3000 J/KG/.
THIS INSTABILITY WILL COMBINE WITH DECENT DEEP LAYER SHEAR AND
ABUNDANT LOW LEVEL MOISTURE /55F SURFACE DEWPOINTS EXTENDING
WESTWARD TO THE MOUNTAINS/ FOR CONVECTIVE DEVELOPMENT...WITH
INITIAL CONVECTIVE DEVELOPMENT ANTICIPATED ACROSS OUR WESTERN
COUNTIES/ZONES.
THE SEVERE WEATHER RISK THIS AFTERNOON/EVENING IS FOR LARGE HAIL AND
DAMAGING WINDS...WITH A LOW PROBABILITY TORNADO THREAT...THEN A
GRADUAL TRANSITION AROUND MIDNIGHT TO MORE OF A FLASH FLOOD THREAT
AS STRONG/SEVERE CELLS BECOMING MORE NUMEROUS AND CELLS TRAIN ACROSS
THE SAME LOCATION. FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDDAY
SATURDAY AND A CONVECTIVE WATCH IS LIKELY COMMENCING LATER THIS
AFTERNOON.
.LONG TERM...
CUTOFF LOW IS PROGGED TO EJECT NORTHEASTWARD INTO CENTRAL NEW MEXICO
BY SATURDAY MORNING WITH WIDESPREAD RAINFALL POSSIBLY STILL
OCCURRING OVER THE EASTERN CWA SATURDAY MORNING. WILL KEEP THE
FLASH FLOOD WATCH GOING FOR DAWSON...MARTIN...AND COUNTIES TO THE
WEST UNTIL 24/18Z. THE STRONGER STORMS/HEAVIER RAIN WILL SHIFT OFF
TO THE EAST DURING THE DAY. IF ANY CHANGE TO THE WATCH AREA
OCCURS...IT WILL LIKELY BE TO DROP IT FROM THE WEST TO EAST LATE
TONIGHT OR SATURDAY MORNING.
UNFORTUNATELY...THE UPPER TROUGH WILL REMAIN WEST/SOUTHWEST OF THE
CWA AND WILL CONTINUE TO EJECT SHORTWAVE TROUGHS OVER THE AREA.
AFTER A BRIEF RESPITE SATURDAY AFTERNOON AND EVENING...ONE SUCH
SHORTWAVE TROUGH IS EXPECTED TO TRANSLATE NORTHWARD OVER THE CWA
LATE SATURDAY NIGHT AND SUNDAY. THEREFORE...HAVE REALIGNED POPS
SATURDAY NIGHT...AND REALIGNED AND INCREASED POPS AREAWIDE SUNDAY.
IT APPEARS HEAVY RAIN AND FLASH FLOODING WILL AGAIN BE A CONCERN
SUNDAY AND SUNDAY NIGHT AS THIS NEXT SHORTWAVE TROUGH WILL BE FAIRLY
STRONG...ATMOSPHERIC MOISTURE WILL BE READILY AVAILABLE...AND THE
UPPER TROUGH AXIS WILL FOLLOW THE AFOREMENTIONED STRONG SHORTWAVE.
THERE ALSO COULD BE MORE SEVERE STORMS ON SUNDAY...BUT THE EXTENT
WILL BE DETERMINED BY HOW MUCH THE ATMOSPHERE IS WORKED OVER EARLIER
IN THE DAY...AND HOW MUCH INSOLATION WE/LL RECEIVE. ALSO...SHEAR
WILL BE ROUGHLY HALF OF WHAT WE ARE SEEING TODAY. WILL MENTION THE
POSSIBILITY OF SEVERE STORMS IN THE HWO AND AN SPS...BUT WILL HIT THE
POTENTIAL FOR HEAVY RAIN MORE SO.
MEDIUM RANGE MODELS VARYING ON THE EVENTUAL PASSAGE OF THE UPPER
TROUGH AS THE NEXT UPPER TROUGH SWINGS SOUTHEASTWARD INTO THE
CALIFORNIA COAST EARLY NEXT WEEK. WILL KEEP SOME POPS IN THE
EASTERN MOST PORTIONS OF THE CWA UNTIL MONDAY AFTERNOON,,,THEN LET
THEM GO FOR NOW. THESE MAY HAVE TO BE CHANGED IF UPPER TROUGH IS
SLOWER STILL THAN MODEL OUTPUT. HAVE A DRY FORECAST GOING UNTIL
WEDNESDAY NIGHT/THURSDAY...AND WILL THEN ONLY CARRY MINOR POPS AS
THE NEXT CUTOFF LOW APPROACHES. TEMPERATURES WILL LIKELY BE NEAR
NORMAL SATURDAY AND MONDAY...BELOW SUNDAY...AND ABOVE DURING THE
REST OF THE WEEK. MODULATED TEMPERATURES PARTICULARLY ON SUNDAY AS
WIDESPREAD CLOUD COVER AND RAIN WILL BE OCCURRING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 58 72 59 68 / 80 60 20 70
CARLSBAD NM 52 73 52 72 / 60 40 20 60
DRYDEN TX 60 75 60 68 / 50 30 50 70
FORT STOCKTON TX 57 75 57 69 / 60 30 50 70
GUADALUPE PASS TX 47 67 46 70 / 50 20 20 50
HOBBS NM 57 72 53 68 / 80 60 20 70
MARFA TX 47 72 46 68 / 50 10 40 60
MIDLAND INTL AIRPORT TX 57 73 55 67 / 70 50 40 80
ODESSA TX 57 73 57 68 / 70 50 40 80
WINK TX 58 78 60 71 / 70 50 40 70
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 2 PM THIS AFTERNOON TO 12 PM MDT SATURDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 1
PM CDT /12 PM MDT/ SATURDAY FOR THE FOLLOWING ZONES...
ANDREWS...DAWSON...GAINES...GUADALUPE MOUNTAINS...MARTIN.
&&
01/67Hazardous weather outlook, Mar 23, 1:27 PM MDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CDT FRI MAR 23 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 227 PM CDT FRI MAR 23 2007 /127 PM MDT FRI MAR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL OF 2 INCHES IN DIAMETER AND LARGER...GUSTY WINDS OVER 65 MPH...AND POSSIBLY TORNADOES ARE EXPECTED TO DEVELOP OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND OVERNIGHT. ALTHOUGH LOCATIONS TO THE NORTH AND WEST OF A FORT DAVIS...FORT STOCKTON...BAKERSFIELD...STANTON...AND GAIL LINE WILL HAVE THE GREATEST RISK OF SEEING THESE SEVERE STORMS...ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS COULD SEE AT LEAST ISOLATED SEVERE STORMS. HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A THREAT AS COPIOUS AMOUNTS OF MOISTURE ARE AVAILABLE IN THE ATMOSPHERE. THIS WILL ESPECIALLY BE TRUE ALONG AND NORTH OF A GUADALUPE MOUNTAINS... JAL...AND STANTON LINE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA UNTIL 300 PM CDT SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER A LULL IN THUNDERSTORM ACTIVITY SATURDAY AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY NIGHT OVER THE RIO GRANDE...BIG BEND REGION...AND LOWER TRANS PECOS. AS THE ACTIVITY SPREADS NORTH THROUGH SUNDAY AFTERNOON...THE SHOWERS AND STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD. THERE IS A SLIGHT CHANCE SOME OF THESE STORMS WILL BE SEVERE SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAINFALL AND FLASH FLOODING COULD BE MORE SIGNIFICANT AS MANY AREAS WILL NOT HAVE DRIED OUT FROM EARLIER RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND OVERNIGHT FROM THE VAN HORN AREA...DAVIS AND GLASS MOUNTAINS...AND NORTHWARD ACROSS THE STOCKTON PLATEAU...UPPER TRANS PECOS...PERMIAN BASIN... AND SOUTHEAST NEW MEXICO PLAINS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 23, 12:37 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 PM CDT FRI MAR 23 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 137 PM CDT FRI MAR 23 2007 /1237 PM MDT FRI MAR 23 2007/ ...SEVERE THUNDERSTORMS AND HEAVY RAINFALL POSSIBLE THROUGH SUNDAY... AN UPPER LEVEL STORM SYSTEM OVER NORTHWEST MEXICO WILL MOVE SLOWLY EAST TOWARD THE REGION TODAY THROUGH SATURDAY. IN ADVANCE OF THIS SYSTEM...A MOIST AND UNSTABLE AIRMASS IS IN PLACE OVER ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. AS DAYTIME HEATING WARMS THE ATMOSPHERE AND BECOMES MORE UNSTABLE...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON FROM THE DAVIS AND GUADALUPE MOUNTAINS NORTH ACROSS THE WESTERN PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO PLAINS. THESE STORMS WILL THEN EXPAND AND TRACK ACROSS THE LOWER TRANS PECOS...THE PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS OF WEST TEXAS LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS WILL BECOME SEVERE THROUGH TONIGHT...AND WILL BE CAPABLE OF PRODUCING HAIL GREATER THAN TWO INCHES IN DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND DEADLY LIGHTNING. IN ADDITION...THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES...MAINLY LATE THIS AFTERNOON AND THIS EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE WESTERN HALF OF THE PERMIAN BASIN AND THE TRANS PECOS REGION OF WEST TEXAS. HEAVY RAINFALL IS ALSO LIKELY FROM THESE STORMS THIS AFTERNOON AND TONIGHT. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY RESULT IN LOCALIZED FLOODING OF ARROYOS...DRAWS...LOW WATER CROSSINGS...AND OTHER AREAS SUSCEPTIBLE TO HIGH WATER. THE MOST LIKELY AREAS FOR HEAVY RAINFALL WILL BE OVER THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...AND THE NORTHWEST PERMIAN BASIN LATE THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS THROUGH SATURDAY MORNING. THIS STORM SYSTEM WILL MOVE EAST SATURDAY AFTERNOON AND EVENING...TEMPORARILY DECREASING PRECIPITATION CHANCES. ANOTHER UPPER LEVEL STORM SYSTEM WILL FOLLOW CLOSELY ON THE HEELS OF THIS STORM SYSTEM TO PRODUCE ANOTHER ROUND OF STRONG THUNDERSTORMS AND POTENTIAL HEAVY RAINFALL SATURDAY NIGHT AND SUNDAY. AT THIS TIME THE MOST FAVORED AREA FOR THE HEAVY PRECIPITATION IS PROJECTED TO BE ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE TRANS PECOS REGION...AND THE PERMIAN BASIN. NATIONAL WEATHER SERVICE PERSONNEL WILL CONTINUE TO MONITOR THIS DEVELOPING SEVERE WEATHER SITUATION THROUGH THE WEEKEND. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE OR SATELLITE TELEVISION PROVIDER FOR THE LATEST IN WEATHER INFORMATION. ADDITIONAL WEATHER INFORMATION ALSO CAN BE OBTAINED ON OUR WEB SITE AT WEATHER.GOV/MIDLAND.
Local storm report, Mar 23, 1:45 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 10 S HOPE 32.67N 104.74W
03/23/2007 E1.00 INCH EDDY NM TRAINED SPOTTER
0244 PM HAIL QUEEN 32.19N 104.75W
03/23/2007 E0.75 INCH EDDY NM TRAINED SPOTTER
0245 PM HAIL QUEEN 32.19N 104.75W
03/23/2007 E1.25 INCH EDDY NM TRAINED SPOTTER
&&
74Local storm report, Mar 23, 1:47 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL WHITES CITY 32.18N 104.38W
03/23/2007 E1.00 INCH EDDY NM TRAINED SPOTTER
&&
74Local storm report, Mar 23, 1:49 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
249 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL QUEEN 32.19N 104.75W
03/23/2007 E1.75 INCH EDDY NM TRAINED SPOTTER
&&
74Local storm report, Mar 23, 1:53 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 3 W CARLSBAD 32.40N 104.29W
03/23/2007 E0.75 INCH EDDY NM TRAINED SPOTTER
&&
74Local storm report, Mar 23, 2:02 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
302 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL HOPE 32.82N 104.74W
03/23/2007 E1.00 INCH EDDY NM CO-OP OBSERVER
MARBLE TO QUARTER SIZE HAIL FALLING THROUGH 3 PM CDT.
&&
74The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:26 PM MDT | Flash Flood Warning | MAF | Eddy | 4 hr |
| Mar 23, 3:50 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 55 min |
| Mar 23, 10:03 AM MDT | Flash Flood Watch | MAF | Eddy, Lea | 19 hr |
| Mar 23, 1:19 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 56 min |
| Mar 23, 3:12 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 63 min |
| Mar 23, 3:42 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 63 min |
| Mar 23, 4:28 PM MDT | Tornado Warning | MAF | Lea | 62 min |
| Mar 23, 5:15 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 60 min |
| Mar 23, 5:28 PM MDT | Tornado Warning | MAF | Lea | 37 min |
| Mar 23, 5:48 PM MDT | Flash Flood Warning | MAF | Eddy | 5 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.